Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 88, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 30, 2019, 6:08 AM CDT for Lewis County, Missouri. It took effect at Mar 30, 2019, 7:24 AM CDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2019, 6:08 AM CDT (11:08 UTC)
- In effect from
- Mar 30, 2019, 7:24 AM CDT
- Expired
- Apr 1, 2019, 6:10 AM CDT
- In force
- 47 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 15.84 ft at Mar 31, 2019, 1:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 3:59 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 30, 3:59 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 359 AM CDT Sat Mar 30 2019 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 357 AM CDT Sat Mar 30 2019 Early morning water vapor imagery and the RAP 1.5 PVU analysis field depicted a series of PV anomalies stretching westward from southern KS back towards the west coast as well as a separate trough axis extending from MB/ON into MN. Models remain in good agreement that these two features will phase today/tonight over the OH/TN valley regions. At the surface, the aforementioned PV anomalies had induced a surface wave of low pressure along a pre-existing quasistationary boundary which stretched across the region. As that wave of low pressure zips northeastward early this morning, the boundary will begin sinking southward as a cold front. This will lead to falling temperatures during the day for most of the area. Waves of SHRA with isolated embedded TSRA will also continue today in the vicinity of the boundary. Areas of precipitation will gradually sink southward in tandem with the front. Between one-quarter and three-quarters of an inch of additional rainfall is expected today across the southeastern half of the LSX CWA before precipitation ends late this afternoon and early this evening. A 1030+ hPa surface high is forecast to build into the central CONUS behind the front. Low-level cold air advection as well as clearing skies will produce chilly conditions overnight with lows falling into the mid-upper 20s across the area. The presence of the surface high pressure center will ensure quiet weather for Sunday with highs in the upper 40s. Britt .LONG TERM... (Sunday Night through Friday) Issued at 357 AM CDT Sat Mar 30 2019 Still expect the early next week to be mainly dry across the CWA as the deterministic global models and the GEFS mean continues to show the upper flow transitioning to quasi-zonal as Sunday's trough moves off to the east. A large surface high will move across the area on Sunday night/early Monday which will cause the surface flow to turn out of the southwest in its wake. Models continue to show that a low amplitude trough will move across the Upper Midwest on Monday night/early Tuesday which may bring a slight chance of showers to northeast Missouri/west central Illinois during this time frame. The attendant cold front will move across the area on Tuesday, though it will stall over the CWA late Tuesday/Tuesday night under the quasi- zonal flow before moving back northward as warm front on Wednesday. The next chance for rain will be Wednesday night into early Friday when a trough will move out of the western CONUS into the Midwest which will supply enough widespread ascent to bring showers to the area. Forecast temperatures are still expected to start out just below normal on Monday as the surface high moves across the area, but then climb above normal the Tuesday and Wednesday as the low level flow turns out of the southwest. Temperatures will cool down closer to normal late in the week behind a cold front associated with the late week trough, though there is a great deal of spread in the GEFS members meaning there is a some uncertainty in the temperature forecast late next week. Britt && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1155 PM CDT Fri Mar 29 2019 Surface low over southwestern Missouri will continue to track northeast along frontal boundary. In the meantime, large precipitation shield associated with the system is tracking to the northeast through the forecast area. As the precipitation moves through ceilings and visibilities will lower to MVFR/IFR at all TAF sites. Thunder probabilities will gradually taper off between 10z and 13z Saturday with lingering showers persisting through the early afternoon hours before coming to an end. South winds will veer to the north and pickup with gusts to near 25kts at times after cold front moves through. North winds will diminish after sunset on Saturday with skies clearing out. SPECIFICS FOR KSTL: Large precipitation shield associated with the system is tracking to the northeast through the metro area. As the precipitation moves through ceilings and visibilities will lower to IFR after 09z Saturday. Otherwise, thunder probabilities will gradually taper by 13z Saturday with lingering showers persisting through the early afternoon hours before coming to an end. South to southwest winds will veer to the north and pickup with gusts to near 25kts at times after cold front moves through by 13z Saturday. North winds will diminish after sunset on Saturday with skies clearing out. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 4:31 AM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 431 AM CDT Sat Mar 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-310945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 431 AM CDT Sat Mar 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms this morning over southeast Missouri and southwest Illinois. Moderate to major river flooding is ongoing at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Major river flooding is expected to continue at Saverton Lock and Dam on the Mississippi River and at Hardin along the Illinois River. Otherwise, moderate flooding will continue at points on the Mississippi and Missouri Rivers. See the appropriate Flood Statements for specific details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:48 PM CDT | River Flood Warning | LSX | Marion | 25 hr |
| Mar 29, 9:27 PM CDT | River Flood Warning | LSX | Cole | 38 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Lewis | 63 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Marion | 61 hr |
| Mar 30, 8:13 AM CDT | River Flood Warning | LSX | Monroe | 37 hr |
| Mar 30, 3:26 PM CDT | River Flood Warning | LSX | Saint Charles | 15 hr |
| Mar 30, 3:30 PM CDT | River Flood Warning | LSX | Lincoln | 34 hr |
| Mar 30, 6:03 PM CDT | River Flood Warning | LSX | Reynolds | 19 hr |
| Mar 30, 10:03 AM CDT | River Flood Warning | LSX | Fayette | 4 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.